Fractional covers and communication complexity

Mauricio Karchmer*, Eyal Kushilevitz, Noam Nisan

*Corresponding author for this work

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

11 Scopus citations

Abstract

It is possible to view communication complexity as the solution of an integer programming problem. The authors relax this integer programming problem to a linear programming problem, and try to deduce from it information regarding the original communication complexity question. This approach works well for nondeterministic communication complexity. In this case the authors get a special case of Lovasz's fractional cover measure and use it to completely characterize the amortized nondeterministic communication complexity. In the case of deterministic complexity the situation is more complicated. The authors discuss two attempts, and obtain some results using each of them.

Original languageAmerican English
Title of host publicationProceedings of the Seventh Annual Structure in Complexity Theory Conference
PublisherPubl by ERROR: no PUB record found for PX none CN nonpie IG 75516
Pages262-274
Number of pages13
ISBN (Print)081862955X
StatePublished - 1992
Externally publishedYes
EventProceedings of the Seventh Annual Structure in Complexity Theory Conference - Boston, MA, USA
Duration: 22 Jun 199225 Jun 1992

Publication series

NameProceedings of the Seventh Annual Structure in Complexity Theory Conference

Conference

ConferenceProceedings of the Seventh Annual Structure in Complexity Theory Conference
CityBoston, MA, USA
Period22/06/9225/06/92

Fingerprint

Dive into the research topics of 'Fractional covers and communication complexity'. Together they form a unique fingerprint.

Cite this